MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO-LL LUMBAR CAGE SYSTEM 10X50MMX0DEG - 18; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-FRANCE AERO-LL LUMBAR CAGE SYSTEM 10X50MMX0DEG - 18; INTERVERTEBRAL BODY FUSION DEVICE.
Catalog Number 48940210
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon insertion of first aero-ll blade, it would not seat and resistance increased.The doctor took x-ray and noticed the blade was now curved and not attached to the front rail.Decided to try and remove and was unsuccessful at initial attempt.Eventually removed enough bone to pull the blade out.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the device deformation was confirmed via x-ray film and correspondence.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely cause of the reported event was determined to be patient's very sclerotic bone quality.
 
Event or Problem Description

Brand Name
AERO-LL LUMBAR CAGE SYSTEM 10X50MMX0DEG - 18
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5567837
Report Number0009617544-2016-00144
Device Sequence Number16205575
Product Code MAX
UDI-Device Identifier07613327065718
UDI-Public(01)07613327065718
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48940210
Device Lot Number14G547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2016
Supplement Report FDA Received Date06/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR